Alert archive / Kansas / Freeze Warnings in 2014

Freeze Warning 2, NWS Topeka, KS

April 13, 201423 counties in Kansas

NWS Topeka, KS issued this freeze warning at Apr 13, 2014, 4:07 PM CDT for 23 counties in Kansas. It took effect at Apr 14, 2014, 11:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 4:07 PM CDT (21:07 UTC)
In effect from
Apr 14, 2014, 11:00 PM CDT
Expired
Apr 15, 2014, 9:00 AM CDT
In force
10 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
1.1
Supercell composite
13.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WWUS73 KTOP 132107
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
407 PM CDT SUN APR 13 2014

KSZ008>010-020-021-034-141000-
/O.NEW.KTOP.FZ.W.0001.140414T0500Z-140414T1500Z/
/O.NEW.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/
/O.CON.KTOP.WI.Y.0013.000000T0000Z-140414T0200Z/
REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-OTTAWA-
INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER
407 PM CDT SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM MONDAY TO 9 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 11 PM MONDAY
TO 9 AM CDT TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM
CDT THIS EVENING. 

* TIMING...NORTH WINDS WILL INCREASE THROUGH THE EVENING.
  TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING AFTER MIDNIGHT
  AND STAY BELOW FREEZING UNTIL MID MORNING MONDAY. A KILLING
  FREEZE IS LIKELY TUESDAY MORNING. 

* WINDS...GUSTS TO 40 MPH ARE EXPECTED...WITH SUSTAINED WINDS IN
  THE 25 TO 30 MPH RANGE. THESE WINDS SHOULD GRADUALLY DIMINISH AS
  THE EVENING PROGRESSES.

* TEMPERATURES...MONDAY MORNING LOWS ARE EXPECTED TO RANGE FROM 28
  T0 31 DEGREES. TUESDAY MORNING LOWS SHOULD RANGE FROM 22 TO 25. 

* IMPACTS...DRIVING MAY BECOME DIFFICULT...PARTICULARLY FOR
  MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED
  ROADWAYS. UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ011-012-022>024-026-035>040-054>056-058-059-141000-
/O.NEW.KTOP.FZ.W.0001.140414T0500Z-140414T1500Z/
/O.NEW.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/
NEMAHA-BROWN-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-
ANDERSON-
INCLUDING THE CITIES OF...HIAWATHA...MANHATTAN...ABILENE...
JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA...OTTAWA
407 PM CDT SUN APR 13 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM MONDAY TO 9 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 11 PM MONDAY
TO 9 AM CDT TUESDAY. 

* TIMING...TEMPERATURES SHOULD FALL BELOW FREEZING AFTER MIDNIGHT
  TONIGHT. A KILLING FREEZE IS FORECAST FOR TUESDAY MORNING WITH
  TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS LATE MONDAY NIGHT
  THROUGH TUESDAY MORNING.

* TEMPERATURE...MONDAY MORNING LOWS ARE EXPECTED TO RANGE FROM 30
  TO 33 DEGREES. TUESDAY MORNING LOWS SHOULD RANGE FROM 22 TO 26
  DEGREES. 

* IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. 

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

WOLTERS
5 follow-up statements
760 
WWUS73 KTOP 140913
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
413 AM CDT MON APR 14 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-142215-
/O.CON.KTOP.FZ.W.0001.000000T0000Z-140414T1500Z/
/O.CON.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
413 AM CDT MON APR 14 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING.
A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT TUESDAY. 

* TIMING...MONDAY MORNING...TEMPERATURES WILL REMAIN NEAR OR JUST
  BELOW FREEZING INTO MID MORNING. TUESDAY MORNING...A KILLING
  FREEZE IS FORECAST WITH TEMPERATURES FALLING BELOW FREEZING
  DURING THE EVENING AND REMAINING SUB-FREEZING FOR SEVERAL HOURS.

* TEMPERATURE...MONDAY MORNING LOWS ARE EXPECTED TO RANGE FROM 30
  TO 33 DEGREES. TUESDAY MORNING LOWS SHOULD RANGE FROM 23 TO 28
  DEGREES.

* IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
695 
WWUS73 KTOP 141456
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
956 AM CDT MON APR 14 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-142130-
/O.EXP.KTOP.FZ.W.0001.000000T0000Z-140414T1500Z/
/O.CON.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
956 AM CDT MON APR 14 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT TUESDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
CDT TUESDAY. 

* TIMING...A KILLING FREEZE IS EXPECTED TONIGHT WITH TEMPERATURES
  FALLING BELOW FREEZING DURING THE EVENING AND REMAINING BELOW
  FREEZING THROUGH THE MIDDLE OF TUESDAY MORNING.

* TEMPERATURE...LOW TEMPERATURES TONIGHT SHOULD RANGE FROM 23 TO 
  28 DEGREES. 

* IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
BROUGHT INSIDE AWAY FROM THE COLD.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$
180 
WWUS73 KTOP 142044
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
344 PM CDT MON APR 14 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-150930-
/O.CON.KTOP.FZ.W.0002.140415T0400Z-140415T1400Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
344 PM CDT MON APR 14 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM CDT TUESDAY. 

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING LATE THIS EVENING
  AND REMAIN BELOW FREEZING THROUGH THE MIDDLE OF TUESDAY
  MORNING.

* TEMPERATURE...LOW TEMPERATURES TONIGHT WILL BE IN THE LOWER AND
  MIDDLE 20S.

* IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
BROUGHT INSIDE AWAY FROM THE COLD.

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$
992 
WWUS73 KTOP 150903 AAA
NPWTOP

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
403 AM CDT TUE APR 15 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-151400-
/O.CON.KTOP.FZ.W.0002.000000T0000Z-140415T1400Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
403 AM CDT TUE APR 15 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

* TIMING...CURRENT BELOW FREEZING TEMPERATURES ARE EXPECTED TO
  REMAIN BELOW FREEZING THROUGH MID MORNING.

* TEMPERATURE...LOW TEMPERATURES THIS MORNING WILL BE IN THE
  LOWER AND MIDDLE 20S.

* IMPACTS...UNPROTECTED VEGETATION COULD BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
BROUGHT INSIDE AWAY FROM THE COLD.

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$
375 
WWUS73 KTOP 151350
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
850 AM CDT TUE APR 15 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-151500-
/O.EXP.KTOP.FZ.W.0002.000000T0000Z-140415T1400Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
850 AM CDT TUE APR 15 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. 

AFTER MORNING LOW TEMPERATURES IN THE 20S TO AROUND 30...A QUICK
WARM UP TO ABOVE FREEZING WILL OCCUR THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this freeze warning went out at Apr 13, 3:55 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 13, 3:55 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
355 PM CDT Sun Apr 13 2014

.SHORT TERM...(This Evening through Monday)
Issued at 326 PM CDT SUN APR 13 2014

20Z water vapor imagery shows a shortwave lifting across eastern
KS as another wave digs south towards the four corners region.
This initial wave has sparked a line of thunderstorms to form
along a cold front that is surging southeast through the forecast
area. Much of the short range guidance is pointing towards the
convection to be east of the forecast area by 7 pm, which fits in
with current radar trends. Therefore have lowered pops for this
evening and removed mention of thunder. There is a band of snow
across NEB. The HRRR and RAP suggest the tail end of this precip
may move east along the NEB state line through the evening as the
first shortwave lifts northeast. Precip accumulations with this
should be fairly light as the better mid level frontogenesis stays
mainly to the north. However as the second shortwave comes out of
the Rockies late tonight and through the morning Monday, this
frontogenetical band redevelops south and most guidance is
pointing at a band of snow moving over east central KS. The
frontogenesis looks strong enough for a decent band of snow and
possible accumulations around an inch through late morning Monday.
This will be highly dependent on the intensity of the snowfall
however since ground temps remain relatively warm. If the band
produces higher snowfall rates, some parts of east central KS
could see accumulations a little higher.

In between the convection this afternoon and the frontogenetical
precip overnight, think there will be a lull in the precip and
have tapered pops down this evening. Models show saturation in the
lower levels hinting at the possibility for some drizzle which
could be freezing depending on surface temps. However the
conditions for drizzle do not look to persist for long as some mid
level drying occurs before the next shortwave moves in and
saturates the column. Overall am not to excited about the
prospects for drizzle but can't rule out the chance so will
include a mention in the forecast.

Lows tonight should fall into the lower 30s due to strong cold air
advection behind the front. Temps in central NEB have already
fallen into the upper 20s suggesting my lows may not be cool
enough. In any case, freezing temps look likely tonight and will
issue as freeze warning as we have entered the locally defined
growing season. Cold air advection persists through the morning
Monday so highs are not expected to warm much. However think
clouds will eventually clear out by the afternoon so some
insolation may help to warm highs into the 40s.

.LONG TERM...(Monday Night through Sunday)
Issued at 326 PM CDT SUN APR 13 2014

Monday night through Wednesday looks dry as the central plains see
dry northwest flow develop ahead of the next wave expected to dig
into the plains by Thursday. The medium range models seem to be in
some agreement with timing of the next wave therefore have trended
pops up for Thursday and Thursday night. There does not appear to
be much instability with this system as warm moist are is slow to
return. However there does appear to be another shot of cold air
moving in Thursday night which could cause a brief change over to
snow before the precip comes to an end. Therefore have maintained
a mention of rain and snow for Thursday night.

While less certain, there are indications of a southern stream
wave trying to phase with a northern stream wave over the area
Sunday. Confidence is low since the GFS struggles to advect
moisture this far north. However with the ECMWF breaking out some
QPF, will insert some low (20-30%) POPs Saturday night and Sunday.

A hard freeze looks likely Tuesday morning as skies clear out and
surface ridging moves over the region. Therefore have continued
with lows in the lower to middle 20s and will post a freeze
warning through Tuesday morning too. Southerly flow returns for
Wednesday helping to moderate the cool temps before the next cold
front moves in Thursday and knocks temps back down into the 40s
and 50s for Thursday and Friday. With a split flow for the weekend
and the northern stream remaining north, temps should moderate
into the 60s for the weekend.

&&

.AVIATION...(For the 18Z TAFs through 18Z Monday Afternoon)
Issued at 1237 PM CDT SUN APR 13 2014

Limiting conditions should dominate the forecast with cold front
passing MHK recently and then TOP and FOE around 20Z. TSRA ongoing
and should persist for a few hours with instability waning with
time. Higher confidence in IFR cigs versus precipitation in the
bulk of the forecast. Will go ahead with -SN inclusion given for a
few hours given model trends. VFR should return by the end of this
forecast.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING from Midnight tonight to 10 AM CDT Monday FOR
KSZ008>012-020>024-026-034>040-054>056-058-059.

FREEZE WARNING from 11 PM Monday to 9 AM CDT Tuesday FOR
KSZ008>012-020>024-026-034>040-054>056-058-059.

WIND ADVISORY until 9 PM CDT this evening FOR KSZ008>010-020-021-
034.

&&

SHORT TERM...Wolters
LONG TERM...Wolters
AVIATION...65
Hazardous weather outlook, Apr 13, 5:28 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
528 AM CDT SUN APR 13 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-141030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
528 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THIS MORNING...A FEW STRONG TO SEVERE STORMS MAY DEVELOP NORTH OF
INTERSTATE 70...WITH THE BEST CHANCE NEAR THE NEBRASKA BORDER. THE
STRONGEST STORMS THIS MORNING MAY PRODUCE HAIL UP TO THE SIZE OF
QUARTERS.

MORE WIDESPREAD STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP
BETWEEN 11 AM AND 2 PM...MAINLY NEAR AND SOUTHEAST OF A HERINGTON
TO MANHATTAN TO HOLTON LINE. LARGE HAIL WILL BE THE PRIMARY THREAT
WITH THESE STORMS...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING
UP TO GOLFBALL SIZE HAIL. THERE IS ALSO SOME POTENTIAL FOR LOCALLY
DAMAGING WINDS UP TO 60 MPH...AS WELL AS A SMALL POTENTIAL FOR
TORNADOES. THE SEVERE WEATHER THREAT WILL SHIFT SOUTHEAST THROUGH
THE AFTERNOON HOURS...AND WILL MOVE OUT OF EAST CENTRAL KANSAS BY
AROUND 7 PM.

PARTS OF NORTH CENTRAL KANSAS CAN EXPECT NORTHERLY WIND GUSTS OF
45 MPH OR STRONGER THROUGH THE DAY TODAY AND INTO EARLY THIS
EVENING.

ANOTHER ROUND OF PRECIPITATION IS EXPECTED OVERNIGHT INTO MONDAY
MORNING ACROSS MUCH OF THE OUTLOOK AREA. WITH TEMPERATURES
DROPPING INTO THE 30S...PRECIPITATION MAY TRANSITION OVER TO LIGHT
SNOW...ESPECIALLY ACROSS NORTH CENTRAL WITH LIGHT SNOW
ACCUMULATIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES MAY DROP TO NEAR OR JUST BELOW THE FREEZING MARK
EARLY MONDAY MORNING IN NORTH CENTRAL KANSAS. BY EARLY TUESDAY
MORNING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR THE
ENTIRE OUTLOOK AREA WITH A HARD FREEZE POSSIBLE AS LOW
TEMPERATURES MAY DROP INTO THE MIDDLE 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM NOON THROUGH 6 PM...MAINLY
SOUTHEAST OF A HERINGTON TO MANHATTAN TO HOLTON LINE.

In the hours before

Special weather statement, Apr 13, 3:20 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
320 PM CDT SUN APR 13 2014

KSZ039-040-055-132045-
DOUGLAS-OSAGE-SHAWNEE-
320 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHAWNEE...
NORTHEASTERN OSAGE AND NORTHWESTERN DOUGLAS COUNTIES...

THROUGH 345 PM CDT...A THUNDERSTORM WILL REMAIN NEARLY STATIONARY
ACROSS PORTIONS OF SOUTHEASTERN SHAWNEE...NORTHEASTERN OSAGE AND
NORTHWESTERN DOUGLAS COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE CLINTON LAKE...RICHLAND...LECOMPTON AND CLINTON. MOTORISTS
ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 191 AND 196 COULD ALSO
BE AFFECTED.

&&

LAT...LON 3884 9530 3879 9561 3893 9563 3905 9539
      3905 9538
TIME...MOT...LOC 2021Z 180DEG 0KT 3888 9552

SANDERS
Local storm report, Apr 13, 3:27 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
327 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 W OLPE                38.26N 96.19W
04/13/2014  E0.88 INCH       LYON               KS   PUBLIC

&&

BYRNE
Special weather statement, Apr 13, 3:31 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
331 PM CDT SUN APR 13 2014

KSZ055-056-058-059-132100-
ANDERSON-COFFEY-FRANKLIN-OSAGE-
331 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...WESTERN
ANDERSON...COFFEY AND FRANKLIN COUNTIES...

THROUGH 400 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
40 MPH ACROSS PORTIONS OF SOUTHEASTERN OSAGE...WESTERN ANDERSON...
COFFEY AND FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND
STRONG WINDS AROUND 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE QUENEMO...BURLINGTON...POMONA...WILLIAMSBURG...CENTROPOLIS...
HARRIS...LE ROY...OTTAWA...WESTPHALIA...PRINCETON...RICHMOND AND
GARNETT. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 145 AND
194 COULD ALSO BE AFFECTED.

&&

LAT...LON 3822 9596 3842 9594 3873 9563 3873 9511
      3828 9524 3803 9545 3804 9596
TIME...MOT...LOC 2031Z 280DEG 35KT 3864 9558 3829 9566
          3818 9588 3781 9594

GARGAN
Local storm report, Apr 13, 3:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
338 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 SW OLPE               38.25N 96.18W
04/13/2014  E1.00 INCH       LYON               KS   BROADCAST MEDIA

            RELAYED BY KVOE RADIO.

&&

BYRNE
Special weather statement, Apr 13, 3:45 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
345 PM CDT SUN APR 13 2014

KSZ026-040-056-132115-
DOUGLAS-FRANKLIN-JEFFERSON-
345 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...DOUGLAS
AND NORTHERN FRANKLIN COUNTIES...

THROUGH 415 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH
ACROSS PORTIONS OF SOUTHEASTERN JEFFERSON...DOUGLAS AND NORTHERN
FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THIS STORM IS CAPABLE OF PRODUCING DIME SIZE HAIL AND WINDS UP TO
40 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
WILLIAMSTOWN...EXTREME SOUTHEASTERN LAWRENCE...LAWRENCE AIRPORT AND
EUDORA. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 189
AND 205 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3872 9550 3903 9550 3910 9518 3897 9518
      3898 9516 3897 9513 3898 9511 3896 9509
      3898 9509 3899 9507 3898 9505 3871 9505
TIME...MOT...LOC 2045Z 232DEG 25KT 3888 9524

SANDERS
Special weather statement, Apr 13, 3:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
357 PM CDT SUN APR 13 2014

KSZ056-058-059-132130-
ANDERSON-COFFEY-FRANKLIN-
357 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON...SOUTHEASTERN COFFEY
AND SOUTHEASTERN FRANKLIN COUNTIES...

THROUGH 430 PM CDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT
35 MPH ACROSS PORTIONS OF ANDERSON...SOUTHEASTERN COFFEY AND
SOUTHEASTERN FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PEA TO PENNY
SIZE HAIL AND STRONG WINDS OF 45 TO 55 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE
WELLSVILLE...RICHMOND...RANTOUL...GARNETT...COLONY...GARNETT
AIRPORT...LANE...GREELEY...LONE ELM AND KINCAID. MOTORISTS ALONG
INTERSTATE 35 BETWEEN MILE MARKERS 179 AND 199 COULD ALSO BE
AFFECTED.

&&

LAT...LON 3804 9507 3804 9571 3873 9523 3873 9505
TIME...MOT...LOC 2057Z 272DEG 32KT 3889 9502 3796 9569

GARGAN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:13 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley, Washington47 min
Apr 12, 7:26 PM CDTSevere Thunderstorm WarningTOPClay, Riley49 min
Apr 12, 7:49 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha41 min
Apr 12, 7:55 PM CDTSevere Thunderstorm WarningTOPMarshall, Riley, Washington50 min
Apr 12, 8:13 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley47 min
Apr 12, 8:23 PM CDTSevere Thunderstorm WarningTOPRiley37 min
Apr 12, 8:34 PM CDTSevere Thunderstorm WarningTOPBrown26 min
Apr 12, 8:44 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Riley46 min
Apr 12, 8:58 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley47 min
Apr 12, 9:30 PM CDTSevere Thunderstorm WarningTOPJackson, Nemaha, Pottawatomie45 min
Apr 12, 10:31 PM CDTSevere Thunderstorm WarningTOPBrown, Marshall, Nemaha44 min
Apr 12, 10:59 PM CDTSevere Thunderstorm WarningTOPNemaha46 min
Apr 13, 4:17 AM CDTWind AdvisoryTOPClay, Cloud, Marshall, Ottawa, Republic, Washington17 hr
Apr 13, 11:41 AM CDTSpecial Weather StatementTOPCoffey, Osage19 min
Apr 13, 11:54 AM CDTSpecial Weather StatementTOPRiley36 min
Apr 13, 12:03 PM CDTSpecial Weather StatementTOPDouglas, Franklin42 min
Apr 13, 12:11 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris34 min
Apr 13, 12:26 PM CDTSpecial Weather StatementTOPPottawatomie, Riley34 min
Apr 13, 12:36 PM CDTSevere Thunderstorm WarningTOPGeary, Morris, Riley, Wabaunsee39 min
Apr 13, 1:24 PM CDTSevere Thunderstorm WarningTOPMorris36 min
Apr 13, 2:01 PM CDTSpecial Weather StatementTOPShawnee29 min
Apr 13, 2:37 PM CDTSpecial Weather StatementTOPJefferson23 min
Apr 13, 2:40 PM CDTAreal Flood AdvisoryTOPShawnee3 hr
Apr 13, 3:09 PM CDTSevere Thunderstorm WarningTOPLyon36 min
Apr 13, 3:20 PM CDTSpecial Weather StatementTOPDouglas25 min
Apr 13, 3:31 PM CDTSpecial Weather StatementTOPCoffey, Franklin, Osage29 min
Apr 13, 3:45 PM CDTSpecial Weather StatementTOPDouglas30 min
Apr 13, 3:47 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson118 min
Apr 13, 3:57 PM CDTSpecial Weather StatementTOPAnderson, Franklin33 min
Apr 13, 4:07 PM CDTFreeze WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more18 hr
Apr 13, 4:07 PM CDTSevere Thunderstorm WarningTOPAnderson38 min

Nearby

Freeze Warnings in Kansas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.